Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Thyroxine and its side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Valvular Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1653 Questions
User :   6 months ago, I had a heart attack and 4 way bypass, 2 weeks ago my TSH was drawn and is 477. My Dr. prescribed 25 mcg Thyroxine. I do exercise, weights etc and my heart rate is normal ad BP is very good. I do get a palpitation now and then.
My cardiologist said to go ahead with taking it. However, I am scared of the side effects. I have put off taking it for two weeks now because I am perplexed I don't want a rapid heart beat, sweats, nervousness, bowel issues etc.. and I worry about the relational effect to Plavix. Is there a better way of dealing with this? Should I see a different Dr. ?.
Doctor :   Hi,
User :   Hello
User :   Do I just wait for your response ?
Doctor :   I was reading
User :   ok
Doctor :   The palpitation and other symptoms you have now are the side effects seen at the start of the thyroxine
Doctor :   They do come down over time
Doctor :   they are sensitization effects of the external thyroid hormone
User :   I haven't taken the thyroxine yet. I don't want those symptoms, do they always occur?
Doctor :   once you get habituated the symptoms will wean off
Doctor :   oh, ok, yes, you may have the effects
Doctor :   but not lasting long
User :   OK then what about the overall effects of the medication to my Plavix and niaspan?
Doctor :   more over with dose 25mcg , such effects are rarely expected
User :   would it be your rx that I take it , and is it possible to ever get off of it?
Doctor :   There will no undesired effects due to the preexisting medications on start of thyroxine
Doctor :   yes , i do advice to take
Doctor :   and getting off it , depends on the cause of high tsh
User :   Since I have a quick minute, are cold hands and feet, and being a bit tired sympomts of hypothyroidism?
Doctor :   yes,
User :   oh, one last question , is 477 a very high TSH?
Doctor :   yes,
User :   Thank you, good night, you have helped and given me a better understanding, I will start it in a.m. and pray for no horrible symptomology
Doctor :   Wish the same
Doctor :   Thanks for consulting me
Doctor :   Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor